MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

BOSTON SCIENTIFIC CORPORATION MUSTANG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number H74939171031510
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2b - pro code (product code): fge, lit g4 - premarket / 510(k) #: k103751, k110122, k141521.Device evaluated by mfr: the complaint device was received for product analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A leak test identified a balloon pinhole located approximately 22mm proximal of the distal markerband.The rated burst pressure for this device as per specification is 24 atmospheres.A visual and tactile examination found no kinks or damage to the shaft and tip of the device.A visual examination observed no issues with the markerbands of the device.Both markerbands were undamaged in the correct position on the device.This concludes the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 15jan2025.The 80% stenosed target lesion was located in the mildly tortuous and severely calcified left femoral artery.A 3.0 x 150, 135cm mustang balloon was advanced for dilation.During the procedure, the patient was in the supine position, and the physician punctured the lesion with 8f, and successfully placed the sheath and guiding catheter.When the balloon reached the lesion site, the pressure pump was pressurized at 4 atmospheres.However, it was noted that the balloon could not be inflated, showing that there was extravasation of contrast medium.When the balloon was withdrawn, it was found that the middle end of the balloon was damaged, and then it was withdrawn from the body.The procedure was completed with another of the same device.The patient's condition following the procedure was stable.However, device analysis revealed a balloon pinhole located approximately 22mm proximal of the distal markerband.

Brand Name
MUSTANG
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
6128757234
MDR Report Key21307479
Report Number2124215-2025-05859
Device Sequence Number21044978
Product Code FGE
UDI-Device Identifier08714729794516
UDI-Public08714729794516
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939171031510
Device Catalogue NumberH74939171031510
Device Lot Number0034091583
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Initial Report FDA Received Date02/04/2025
Date Device Manufactured05/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient Weight70 KG